Asparaginase-Associated toxicity in children with acute lymphoblastic leukemia
Leukemia and Lymphoma , Volume 57 - Issue 4 p. 748- 757
Asparaginase is an integral component of multiagent chemotherapy regimens for the treatment of children with acute lymphoblastic leukemia. Positive outcomes are seen in patients who are able to complete their entire prescribed course of asparaginase therapy. Toxicities associated with asparaginase use include hypersensitivity (clinical and subclinical), pancreatitis, thrombosis, encephalopathy, and liver dysfunction. Depending on the nature and severity of the toxicity, asparaginase therapy may be altered or discontinued in some patients. Clinical hypersensitivity is the most common asparaginase-Associated toxicity requiring treatment discontinuation, occurring in up to 30% of patients receiving Escherichia coli-derived asparaginase. The ability to rapidly identify and manage asparaginase-Associated toxicity will help ensure patients receive the maximal benefit from asparaginase therapy. This review will provide an overview of the common toxicities associated with asparaginase use and recommendations for treatment management.
|acute lymphoblastic leukemia, asparaginase, hypersensitivity, toxicity|
|Leukemia and Lymphoma|
|Organisation||Department of Pediatrics|
Hijiya, N, & van der Sluis, I.M. (2016). Asparaginase-Associated toxicity in children with acute lymphoblastic leukemia. Leukemia and Lymphoma (Vol. 57, pp. 748–757). doi:10.3109/10428194.2015.1101098